Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 15, 2018, 10:24 PM CDT for Carroll County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 10:24 PM CDT (03:24 UTC)
- Expired
- May 16, 2018, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, TN
The radar
The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WGUS54 KMEG 160324 FFWMEG TNC017-160630- /O.NEW.KMEG.FF.W.0030.180516T0324Z-180516T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Memphis TN 1024 PM CDT TUE MAY 15 2018 The National Weather Service in Memphis has issued a * Flash Flood Warning for... Central Carroll County in northwestern Tennessee... * Until 130 AM CDT. * At 1023 PM CDT...Doppler Radar estimates up to 3 inches of rain has occurred over the past 2 hours. Showers and thunderstorms will produce an additional 1 to 2 inches of rain over the next hour. * Some locations that will experience flooding include... Huntingdon, Hollow Rock, Clarksburg, McLemoresville, Howley, Westport, Hickory Flat, Hillard, Dollar, Jumbo, Scott Hill, Leach, Tate, Garretsburg, Palmer Shelter, Buena Vista and New Zion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3609 8827 3589 8824 3582 8860 3601 8861 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:21 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 15, 9:21 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 921 PM CDT Tue May 15 2018 .UPDATE... Showers and thunderstorms continue across portions of North Mississippi and West Tennessee near the Tennessee River. This activity should gradually push east. However, the HRRR shows some redevelopment of showers over North Mississippi and West Tennessee just before sunrise. Thus, will leave 30-40 POPS east of the Mississippi River. Will update to remove some evening wording, otherwise forecast looks good. KRM && .DISCUSSION... /issued 333 PM CDT Tue May 15 2018/ Temperatures at 3:00 PM are in the low to middle 90s across most of the Midsouth. The exceptions are in Northeast Arkansas where clouds have moved in and in isolated parts of North Mississippi and West Tennessee where a line of thunderstorms has cooled things off a bit. A ridge responsible for the abnormal heat of late continues to break down allowing for the development of thunderstorms this afternoon and will lead to slightly cooler conditions tomorrow. Showers/thunderstorms first initiated over Northeast Mississippi but we are currently seeing additional development over the Mississippi Bootheel and Northeast Arkansas. A series of weak troughs will move through general zonal flow tonight and tomorrow. The first of these features may help to keep thunderstorms ongoing through the night tonight, and the likely enhance ongoing activity and or result in redevelopment tomorrow. Most of the Midsouth should see some rainfall over the next 36 hours. Due to the convective nature of the storms, localized areas could see over one half of an inch or rain, but county wide average totals will likely be much less. Consider yourself lucky if you receive more than a few tenths of rain. Localized gusty wind and frequent lightning may accompany the stronger storms. An isolated severe thunderstorm can't be ruled out. A weak upper level low over the Northern Gulf will drift inland tomorrow into Thursday. This feature combined with a weak broad trough over the Mississippi River should keep at least marginal rain chances around through the end of the work week...likely highest over Northeast Mississippi and near the Tennessee River in West Tennessee. A few strong storms are possible, with the greatest threat being localized gusty wind. Over the weekend, the Gulf Low and broader trough over our area should all begin to shift East. As a result, drier conditions are expected Saturday, with warmer temperatures returning area wide. Highs are expected to climb back into the low 90s. Another cold front should approach the Midsouth late in the weekend ushering in another round of showers and thunderstorms. Behind the front, high temperatures early next week should drop back into the low to middle 80s. 30 && .AVIATION... A slow moving/weak upper disturbance over Arkansas will track through the Mid-South over the next 24 hours. Isolated to scattered SHRAs and TSRAs will gradually dissipate this evening and then redevelop early Wednesday afternoon mainly east of the MS River. Patchy MVFR vsbys near sunrise at TUP...MKL and JBR. Winds light and variable overnight and then light northwest on Wednesday. SJM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 15, 4:04 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 404 PM CDT Tue May 15 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-162315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 404 PM CDT Tue May 15 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight An isolated strong to perhaps severe thunderstorm is possible late this afternoon into early evening across the Mid-South. Damaging winds along with localized heavy rainfall are the threats if a thunderstorm develops and reaches severe limits. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 15, 7:48 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
748 PM CDT TUE MAY 15 2018
MSZ008-012-160115-
Panola MS-Tate MS-
748 PM CDT TUE MAY 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...
North central Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
At 748 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Senatobia, moving
northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in north central Panola and Tate Counties should monitor this
storm closely.
LAT...LON 3462 9007 3477 8988 3477 8976 3473 8972
3469 8972 3469 8968 3467 8967 3460 8967
3447 8994
TIME...MOT...LOC 0048Z 233DEG 15KT 3460 8994Special weather statement, May 15, 8:13 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
813 PM CDT TUE MAY 15 2018
TNZ021-160145-
Carroll TN-
813 PM CDT TUE MAY 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Central Carroll County in northwestern Tennessee...
At 813 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 9 miles northwest of
Parkers Crossroads, or 9 miles southwest of Huntingdon, moving
northeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Carroll County should monitor this storm closely.
LAT...LON 3588 8823 3582 8838 3583 8856 3591 8864
3609 8843
TIME...MOT...LOC 0113Z 233DEG 8KT 3589 8850Special weather statement, May 15, 8:14 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Memphis TN 814 PM CDT TUE MAY 15 2018 MSZ002-008-012-013-160145- Lafayette MS-Marshall MS-Panola MS-Tate MS- 814 PM CDT TUE MAY 15 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT FOR... Northwestern Lafayette County in northwestern Mississippi... Southwestern Marshall County in northwestern Mississippi... Northeastern Panola County in northwestern Mississippi... Southeastern Tate County in northwestern Mississippi... At 814 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Como, or 7 miles southeast of Senatobia, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Lafayette...southwestern Marshall... northeastern Panola and southeastern Tate Counties should monitor this storm closely. LAT...LON 3446 8994 3466 8996 3473 8966 3447 8962 TIME...MOT...LOC 0114Z 262DEG 12KT 3455 8987
Local storm report, May 15, 8:28 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BRUCE 33.99N 89.34W
05/15/2018 CALHOUN MS BROADCAST MEDIA
A FEW TREES WERE KNOCKED DOWN IN BRUCE.
&&
SJMLocal storm report, May 15, 8:45 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 8 SW HUNTINGDON 35.93N 88.51W
05/15/2018 CARROLL TN BROADCAST MEDIA
A FEW TREES WERE KNOCKED DOWN ON PARKER STORE ROAD
BETWEEN HUNTINGDON AND CEDAR GROVE.
&&
SJMSpecial weather statement, May 15, 8:56 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Memphis TN 856 PM CDT TUE MAY 15 2018 MSZ002-013-160230- Lafayette MS-Marshall MS- 856 PM CDT TUE MAY 15 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT FOR... Northern Lafayette County in northwestern Mississippi... South central Marshall County in northwestern Mississippi... At 856 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Harmontown, or 8 miles northwest of Holly Springs National Forest, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northern Lafayette and south central Marshall Counties should monitor this storm closely. LAT...LON 3430 8966 3455 8970 3462 8939 3430 8933 TIME...MOT...LOC 0156Z 262DEG 11KT 3447 8960
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:47 PM CDT | Special Weather Statement | MEG | Carroll | 28 min |
| May 15, 8:13 PM CDT | Special Weather Statement | MEG | Carroll | 32 min |
| May 16, 1:42 AM CDT | Areal Flood Advisory | MEG | Decatur, Henderson | 2 hr |
| May 16, 10:05 AM CDT | Areal Flood Advisory | MEG | Benton, Decatur, Henderson | 3 hr |
| May 16, 1:05 PM CDT | Special Weather Statement | MEG | Haywood | 25 min |
| May 16, 1:55 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| May 16, 2:18 PM CDT | Special Weather Statement | MEG | Hardeman | 27 min |
| May 16, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 29 min |
| May 16, 2:34 PM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| May 16, 2:35 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| May 16, 2:57 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 48 min |
| May 16, 3:02 PM CDT | Special Weather Statement | MEG | Lake, Obion | 28 min |
| May 16, 3:06 PM CDT | Special Weather Statement | MEG | Hardeman | 24 min |
| May 16, 3:31 PM CDT | Special Weather Statement | MEG | Lake | 44 min |
| May 16, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 36 min |
| May 16, 4:47 PM CDT | Special Weather Statement | MEG | Haywood | 28 min |
| May 16, 5:12 PM CDT | Special Weather Statement | MEG | Haywood | 33 min |
| May 16, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 43 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.